MAUDE Adverse Event Report: COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number G25294
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510(k) # - k133788.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported they were about to do a retrograde intrarenal surgery (rirs) procedure in the kidney.When opening the laser fiber it had a "crack" 50 cm before the red connection.They did not use this device.The procedure was completed using a new fiber.There were no adverse effects to the patient due to this occurrence.
 
Event or Problem Description
There is no new patient or event information to report.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, instructions for use, manufacturing instructions, and quality control data.The complainant returned one open package containing a holmium laser fiber (rpn hlf-s273-hsma), reported lot number confirmed.Visual examination confirmed a partial fiber was returned, 61cm of the proximal end of fiber was received, segment included the plug.The distal fiber segment was not returned.There was no visible damage evident on the plug assembly.The point of separation shows signs of charring with the cladding melted and pulled to separation.There was no visible fiber optics material from the end of cladding.A review of the device history record revealed one non-conformance related to the reported failure.The device was scrapped, removed from the lot and 100% inspection confirmed there were no other non-conformances.A review of complaint records for this lot revealed no other related complaints.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: precautions a number of different factors affect the life of any fiber, including: improper handling.Never subject fiber optics to sharp bends in handling, use or storage.Discard any fiberoptic assembly that is cracked or broken or does not meet minimum transmission standards.Fiber should not be clamped with forceps or other securing instruments as it could result in fiber damage or breakage.The device is inspected visually and functionally for cracks and fractures by manufacturing and quality control and no notable gaps in production or processing controls were noted.Based on the evidence presented, investigation conclusion could not be determined and any of the precautions listed in the ifu could contribute to this event.The complaint is confirmed based on device analysis and customer testimony.Per the quality engineering risk assessment, no additional risk mitigating activity is required.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK® SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8616667
Report Number1820334-2019-01124
Device Sequence Number3236168
Product Code GEX
UDI-Device Identifier00827002252943
UDI-Public(01)00827002252943(17)210521(10)8897037
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2021
Device Model NumberG25294
Device Catalogue NumberHLF-S273-HSMA
Device Lot Number8897037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2019
Initial Date Received by Manufacturer 05/03/2019
Supplement Date Received by Manufacturer06/18/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1